The first time I took this was in the morning, and it worked wonders immediately, and I took it as a trial run to see how I would do before taking it in any big situations.
The last couple of times I have taken it, I have not felt affected by it. Yesterday afternoon I took the dose again, and felt nothing, a couple of hours later I took another, and felt as I had the first time, except a little bit more "cloudy", would it be safe to take 1 1/2? Or is it a pill I cannot cut
Nice to meet you, are you taking this under a drs. order ? If so you need to follow the drs. Directions. If you have just started taking these on your own you need to see a dr. to get accurate dosage amounts. This medication usually takes 2-3 weeks to actually get to the level that you will see if it will help you. Most drs. Start you out on 300 mg either 2-3 times a day. And usually once you have been on out for 3 weeks & you do not get releif & you are not having any side effects they will increase it. The highest amount of dosage is 2700 mg a day split up in three dosages. But it is VERY IMPORTANT to take this under a drs. Care. And as long as you are taking the hard tablets you should see a score mark in the middle of the tablet & they can be broken. But the other half of the tablet needs to be used within 48 hrs or it does effect the efficiency of the medications. Also you did not mention what medical condition you are trying to treat with this medication. Take care, Kathy
Kath, I am taking gabapentin 300 mg twice a day for nerve damage in my neck and back. My arms and/or legs go numb. It is most distressing. After being on the med a couple of weeks, the numbness started getting better, and I religiously take it at 8am and 8pm. I feel a lot better. I still have numbness, but its a whole bunch better. I hope you continue to have good luck with the med. Peace, Sweet Hippie
I have been taking gabapentin for while I started on it moved to Lyrica ( which I like better but my insurance won't pay for it )so went back to the gabapentin .. I have 3 neck spurs .. My regular Dr. put me on 300mg 3x's a day ... when I went to see the Dr who is going to do some injections in my neck he upped my does form the 900mg a day to 2700 mg a day.. now I have been so soo sick .Leg cramps,can't eat anything and keep it in me, cool,hot,freezing ,sweating , And to top it off I can't tell any difference in my neck.. I am thinking of going back to 300 3x's a day. Does anyone have any advice for me .. Please help I have thought this was every drug I take but I looked it up at Mayo's website and I think it's this drug .. HELP!!!
Hi there kaths! I take 2400 mg of Gabapentin. It works wonders. The pain is reduced a whole lot, plus it's a tranquilizer. After about a year of taking it, I was slowly increased to the 2400. I was told to take 4- 300 mg at bedtime. Wow! I woke up feeling reaaaaaal good. It was like I was in a nice daze. The doctors are changing me to Lyrica because I've had so many falls. Docs don't like falls. I don't know how Lyrica is going to be any better. I don't like the idea of weight gain. That's one of the big problems with Lyrica, from what I've found on line. I guess we'll see. Oh, you'll feel it. I'm surprised you haven't already, but for some people I guess it takes longer. Then again, I already had Gabapentin in my system. Once it kicks in, you'll see how great it is for pain.I can sleep now.
Maybe you ought to give it a little more time. Or talk to your doc and maybe he can add a supplement, or, hopefully increase Gabapentin a whole lot.. Come to think of it, that's a pretty good idea(as I pat myself on my back.) Gee, I'm so smart. Call your doc, cutie. There's no reason for the pain when there's a ton of others meds that can help. Your intelligent. You've been on this road before. Use you experience, and follow your body talk. You're going to be just fine. I'm glad you asked the question. It was a good one. May peace be with you, Anna
I have been on gabapentin for two months. It seems to work most of the time but around my period it doesn't even touch the pain. I just took 300mg , 2 hours ago and nothing. Can I take more? Please help
I am on gabapentin 100 mg . Dr told me to take 600 mg a day. It says not to take with dairy products. Is this true? I am not a pill taker but have severe nerve pain in my legs which they cannot find out why I have it. He calls it poly neuropathy. Need some input please. I hate taking such a high dosage. I am 65 yrs old and weigh 95 pounds.
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include Micromedex® (updated Oct 1st, 2018), Cerner Multum™ (updated Oct 2nd, 2018), Wolters Kluwer™ (updated Oct 2nd, 2018) and others. To view content sources and attributions, please refer to our editorial policy.